Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 110, NWS Mobile, AL

July 2, 2019Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2019, 3:22 PM CDT for Okaloosa County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2019, 3:22 PM CDT (20:22 UTC)
Expired
Jul 2, 2019, 4:00 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:35 PM CDTTSTM WND GST 614 Se Deerland, FLMESONET STATION FW0856 MOSSY HEAD MEASURED A WIND GUST OF 61MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WUUS54 KMOB 022022
SVRMOB
FLC091-022100-
/O.NEW.KMOB.SV.W.0110.190702T2022Z-190702T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
322 PM CDT Tue Jul 2 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Okaloosa County in northwestern Florida...

* Until 400 PM CDT.

* At 322 PM CDT, a severe thunderstorm was located 9 miles east of
  Crestview, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3065 8649 3086 8658 3088 8639 3066 8639
TIME...MOT...LOC 2022Z 172DEG 4KT 3074 8641 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
299 
WWUS54 KMOB 022035
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
335 PM CDT Tue Jul 2 2019

FLC091-022100-
/O.CON.KMOB.SV.W.0110.000000T0000Z-190702T2100Z/
Okaloosa FL-
335 PM CDT Tue Jul 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL OKALOOSA COUNTY...

At 334 PM CDT, a severe thunderstorm was located 10 miles east of
Crestview, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3065 8649 3082 8656 3084 8639 3066 8639
TIME...MOT...LOC 2034Z 069DEG 1KT 3072 8641 

HAIL...1.00IN
WIND...60MPH
 
$$
391 
WWUS54 KMOB 022058
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
358 PM CDT Tue Jul 2 2019

FLC091-022107-
/O.EXP.KMOB.SV.W.0110.000000T0000Z-190702T2100Z/
Okaloosa FL-
358 PM CDT Tue Jul 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
WILL EXPIRE AT 400 PM CDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
heavy rain is still occurring with this thunderstorm.

LAT...LON 3065 8649 3082 8656 3084 8639 3066 8639
TIME...MOT...LOC 2057Z 172DEG 4KT 3074 8641 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:36 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 2, 12:36 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 PM CDT Tue Jul 2 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
02/18Z issuance...VFR conditions are generally expected to continue
across the region through the forecast period except in and around
afternoon and early evening convection. Isolated to scattered late
this afternoon will continue into the early evening before
dissipating. There will be some brief periods of MVFR or IFR in
and near the showers and thunderstorms, with some potential for
this even down at the coast near the TAF sites, but for now will
leave no more than VCTS in TAFs. Light surface winds expected
through the period. 12/DS

&&

.PREV DISCUSSION... /issued 626 AM CDT Tue Jul 2 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions are generally expected to continue
across the region through the forecast period except in and around
afternoon convection. Isolated to scattered showers and
thunderstorms will again develop along the seabreeze boundary this
afternoon and shift northward. There is the potential for
forecast sites to be impacted, but for now have only went with
VCTS this afternoon in the TAFs. Local MVFR to IFR conditions can
be anticipated in and around the storms this afternoon. /08

PREV DISCUSSION... /issued 443 AM CDT Tue Jul 2 2019/

NEAR TERM /Now Through Tuesday night/...Another hot day with
scattered afternoon thunderstorms expected. The highly reflected
ridge aloft will have a strong influence on temperatures and will
serve to dampen some but not all convective activity. Minor
shortwaves propagating through this ridge will suspend at times the
general large scale subsidence over the area and allow for the
development of scattered thunderstorms along the seabreeze boundary
this afternoon. Interior Alabama locations may also experience
isolated to scattered thunderstorms this afternoon...initial outflow
boundaries moving northward may interact with the weak surface
trough lying over the area to provide enough lift for convection.
Storms this afternoon may produce locally heavy rainfalls as layer
precipitable water values today will climb to around two inches.
Fortunately, these downpours should remain relatively brief as
vertical shear will remain to weak for anything other than pulse
mode storms. The collapse of the stronger storms though this
afternoon could produce locally strong wind gusts of 40 to 50
mph. Storms should dissipate fairly quickly this evening as the
airmass becomes increasingly stable.

Tuesday night lows should range from the mid to upper 70s near the
coast and low to mid 70s over more interior locations. /08

SHORT TERM /Wednesday Through Thursday night/...Upper level high
pressure centered over the eastern Gulf of Mexico builds and
expands west over the Gulf through mid week. Moisture levels
remain high through the period, helping isolated to scattered
daytime thunderstorms to develop over land areas of the region.
The convection shifts south of the coast overnight, with mainly
isolated showers and thunderstorms. The high moisture levels will
also combine with daytime highs in the mid to upper 90s over most
of the area to create daytime Heat Indices rising into the 102 to
near 108 degree range Wednesday and Thursday, with a few
localities seeing higher readings. Overnight lows in the low to
mid 70s inland are expected, upper 70s to near 80 on the coast.
/16

LONG TERM /Friday Through Monday/...Upper level shortwave energy
moving over the top of the Gulf ridge shifts the ridge west as it
develops an upper trough over the eastern Conus. Guidance in the
medium range varies in the placement of the upper trough, with the
operational ECMWF advertising a more southerly placement (over
the Southeast) and a bit cooler, wetter forecast as compared to
the more northerly GFS' warmer and drier solution. Ensembles are
advertising a solution in the middle, with a slow decrease in
highs through the weekend into the coming week (mid to upper 90s
Friday to general low 90s for Monday). Overnight lows remain in
the low to mid 70s, upper 70s along the coast. Scattered daytime
thunderstorms are expected through the weekend. /16

MARINE...High pressure will remain over the northern Gulf through
Saturday.  As a result, a light to moderate southwest to westerly
windflow develops each day becoming west to northwesterly overnight.
Seas over the Gulf waters will range from 1 to 3 feet.
/08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 2, 5:14 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
514 AM CDT Tue Jul 2 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
514 AM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Heat Indices in the 100 to 107 degree range late this afternoon.

Isolated to scattered thunderstorms possible this afternoon and
early this evening, some producing strong gusty winds and locally
heavy rainfall. No hazardous weather is expected overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hot and muggy conditions continue. Afternoon heat indices will
range between between 101 and 108 degrees through the remainder of
the work week. Heat Advisories may be required.

Isolated to scattered thunderstorms are forecast each day, becoming
more numerous late in the week and over the weekend. Although
organized severe weather is not expected, a few storms could become
strong and produce gusty winds, frequent lightning, and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-031015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
514 AM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally higher winds and seas possible in and near scattered
thunderstorms, especially late in the week.

In the hours before

Special weather statement, Jul 2, 12:19 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1219 PM CDT Tue Jul 2 2019

ALZ056-059-021800-
Conecuh AL-Escambia AL-
1219 PM CDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 100 PM CDT...

At 1219 PM CDT, the strong thunderstorm was located near Brewton,
moving northeast at 10 mph.

Wind gusts of 35 to 45 mph will be possible with this storm.

Locations impacted include...
Brewton, East Brewton, Castleberry and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 8709 3114 8728 3141 8711 3123 8680
TIME...MOT...LOC 1719Z 222DEG 11KT 3115 8710
Special weather statement, Jul 2, 1:09 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
109 PM CDT Tue Jul 2 2019

ALZ059-FLZ201-203-021900-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
109 PM CDT Tue Jul 2 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 200 PM CDT...

At 108 PM CDT, a strong thunderstorm was located 5 miles northwest
of Flomaton. Another strong storm was just to the east of
this initial storm. Storms were nearly stationary.

Wind gusts of 35 to 45 mph will be possible with this storm.

Locations impacted include...
Century, Flomaton, Jay and Pollard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3095 8739 3113 8742 3121 8719 3094 8714
TIME...MOT...LOC 1808Z 260DEG 3KT 3105 8733
Special weather statement, Jul 2, 2:01 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
201 PM CDT Tue Jul 2 2019

FLZ203-021945-
Santa Rosa Inland FL-
201 PM CDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN SANTA ROSA COUNTY UNTIL 245 PM CDT...

At 201 PM CDT, the strong thunderstorm was located 8 miles north of
Roeville, or 12 miles north of Milton, moving northwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Santa
Rosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8719 3100 8695 3100 8690 3076 8683
      3069 8702
TIME...MOT...LOC 1901Z 156DEG 7KT 3080 8696
Special weather statement, Jul 2, 2:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Jul 2 2019

FLZ203-205-022045-
Okaloosa Inland FL-Santa Rosa Inland FL-
251 PM CDT Tue Jul 2 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 345 PM
CDT...

At 248 PM CDT, the strong thunderstorm was located 7 miles east of
Roeville, or 9 miles east of Milton, moving north at 10 mph. Another
strong storm was noted about 10 miles southeast of Crestview, also
moving north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 8693 3060 8694 3060 8698 3061 8700
      3087 8699 3080 8658 3056 8677
TIME...MOT...LOC 1948Z 200DEG 11KT 3066 8688
Special weather statement, Jul 2, 2:56 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Tue Jul 2 2019

ALZ053-055-059-262-022045-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-
256 PM CDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTHERN CLARKE AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL 345 PM CDT...

At 256 PM CDT, the strong thunderstorm was located 7 miles northwest
of McCullough, or 16 miles northwest of Atmore, moving north at 5
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
McCullough and Uriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3111 8754 3111 8774 3141 8778 3140 8746
TIME...MOT...LOC 1956Z 180DEG 6KT 3124 8763
Special weather statement, Jul 2, 3:08 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
308 PM CDT Tue Jul 2 2019

FLZ203-205-022100-
Okaloosa Inland FL-Santa Rosa Inland FL-
308 PM CDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 400
PM CDT...

At 307 PM CDT, the strong thunderstorm was located 11 miles
northwest of Wright. This storm was nearly stationary or drifting
slowly north.

Wind gusts of 45 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3048 8674 3050 8690 3070 8688 3068 8653
TIME...MOT...LOC 2007Z 210DEG 3KT 3055 8680

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:01 PM CDTSpecial Weather StatementMOBSanta Rosa44 min
Jul 2, 2:51 PM CDTSpecial Weather StatementMOBOkaloosa54 min
Jul 2, 3:08 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jul 2, 3:55 PM CDTAreal Flood AdvisoryMOBEscambia65 min
Jul 2, 4:23 PM CDTSpecial Weather StatementMOBEscambia37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.